What is drug-induced skin hyperpigmentation?

What is drug-induced skin hyperpigmentation?

Hyperpigmentation is when patches of your skin changes colour. One cause for these discoloured areas could be medications or treatment you are taking for various ailments. Skin staining from drugs account for around 10-20% of hyperpigmentation or hypopigmentation and can cause emotional or psychological discomfort if these patches are noticeable by others. Colour Derma understands that sometimes certain medications could cause physical side effects like skin pigmentation problems. We would like to do our part to inform you about the various causes of drug-induced skin staining so that you can get the support and assistance you need. What treatments cause drug-induced skin staining? Certain medications can affect your body in different ways. It could cause the accumulation of certain substances, such as iron, in skin layers causing a colour change. Or it could affect melanin levels in your body, creating darker or lighter patches of skin in different parts of your body. Here is a list of some of the treatments and the issues they may cause: Heavy metals If you have an iron deficiency, such as anaemia, you may get IV iron infusions. If some of that compound leaks out into your skin, it may accumulate enough to create brown patches. Gold was once a popular treatment for rheumatoid arthritis and could also cause brown discolouring. Silver salts is sometimes used for various medical and therapeutic purposes such as urethral irrigation, diabetes, and cancer. However, prolonged use may cause accumulations that create blue-grey patches to appear. Pigmentation issues caused by heavy metals may become permanent. Minocycline Minocycline is an antibiotic that is often used to treat acne as...
What is Hyperpigmentation?

What is Hyperpigmentation?

The Colour Derma team are experts in camouflage makeup, and we want to help educate as many people as possible about the various skin conditions that afflict many people around the world. While some people may look at skin ailments as nothing serious, they can have a tremendous impact, physically, emotionally, and psychologically on those who suffer from them, including people with hyperpigmentation. Hyperpigmentation is a relatively common skin condition, affecting around five million people in the United States alone. These are dark patches of skin that can occur on different parts of the body for many different reasons, often in what looks like freckles or age or “liver” spots, hence its prevalence. Here we discuss the various forms of hyperpigmentation using various sources such as DermNet NZ, WebMD, and the Australasian College of Dermatologists. What does hyperpigmentation look like? Your body produces melanin, which is a pigment that gives your skin its colour through melanocyte skin cells. Melanin also contributes to hair and eye colour. It is believed that it may help protect you from ultraviolet damage. Under certain circumstances, your body may start producing more melanin than normal in various parts of your body, creating dark patches, often tan, brown, or even black. This is hyper-pigmentation. Depending on the cause, hyperpigmentation can spread, but in some people, it can fade over time. There is usually no physical pain involved, but there are cases where itchiness or skin thickening could occur. As there are a wide range of causes, we will discuss the most common types of hyperpigmentation and discuss treatments in general terms in this article. What...

Subscribe & Get 10% Off

Join our mailing list to receive get 10% off your next order.

Check your emails for the discount coupon!